Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 21, 2020, 2:21 AM CDT for Osborne County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 21, 2020, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
923
WWUS83 KGID 210721
SPSGID
Special Weather Statement
National Weather Service Hastings NE
221 AM CDT Sun Jun 21 2020
KSZ018-210800-
Osborne KS-
221 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 300
AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Natoma, or 23 miles northeast of Emmeram, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natoma.
LAT...LON 3922 9905 3945 9904 3929 9856 3913 9864
3913 9901
TIME...MOT...LOC 0721Z 291DEG 14KT 3927 9895
$$
HeinleinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:58 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 11:58 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1158 PM CDT Sat Jun 20 2020 ...AVIATION UPDATE... .SHORT TERM...(This evening through Sunday) Issued at 325 PM CDT Sat Jun 20 2020 Stratus from this morning has lifted and is more stratocumulus this afternoon. Gradually, the clouds are diminishing. A trough of low pressure is moving through the Nebraska panhandle this afternoon and there are a few stronger cumulus developing along the trough. Thunderstorms are expected to develop along the trough to the west and move toward the forecast area later this afternoon and tonight. Most of the forecast models keep it moving through the northern part of the forecast area and the southern end of the line dissipates as it gets closer to our area. Have kept the PoPs in the northern part of the area, but did bring them a bit further to the south in case the southern end of the line does not dissipate as it moves into the area. The best chance for severe weather appears to be during the evening, because after 06Z, the CAPE decreases. Late tonight, into Sunday morning, there should be a dry period. The thunderstorms tonight should have moved out and waiting for the thunderstorms Sunday to take off. An upper level wave moves into the area during the day and the surface trough is in the vicinity. The convection tonight will likely affect the location of the surface trough and could leave a few boundaries around the area as well. By late morning the CAPE is over 4000 J/kg and thunderstorms will probably take off early in the afternoon. The best CAPE/shear location will be in the eastern half or so of the forecast area. .LONG TERM...(Sunday night through Saturday) Issued at 325 PM CDT Sat Jun 20 2020 The CAPE starts to diminish during the evening. The strongest thunderstorms should be done between 10pm and midnight. There is still a chance for some thunderstorms through the night as the upper level wave moves through, but the chances decrease. Thunderstorms should move out Monday morning, but the next wave approaches during the afternoon and the chance for thunderstorms continues into the evening and maybe overnight in the far south. Monday night into Tuesday night there is northwest flow with a weak upper level wave that moves through, there will be some small chances for thunderstorms, mostly in the southwest part of the area. The period Wednesday through Saturday will continue under northwest flow. There are several, mainly weak, waves that move through the area, but each of them have a chance for some precipitation. Timing the waves and where the precipitation will be is challenging. The best wave seems to be Friday into Saturday, but the models have a difference in timing that makes it a little challenging. Temperatures through the period will be a few degrees either side of normal for this time of year. The cooler days will be early in the week and warmer toward the end of the week. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday) Issued at 1147 PM CDT Sat Jun 20 2020 VFR is forecast overnight. Late afternoon a cold front will move through the TAF sites. Along the front TSRA could form, will go with VCTS for now as it is still 18hrs away. Once the front moves through expect winds to become light and VRB. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...JCB AVIATION...Beda
Hazardous weather outlook, Jun 20, 3:33 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 333 PM CDT Sat Jun 20 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 333 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A few thunderstorms are possible this evening between 7PM and midnight. An isolated severe thunderstorm with large hail up to golf ball size and damaging wind gusts around 60mph is possible, mainly for areas near and north of Interstate 80. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Off and on thunderstorms are in the forecast for the remainder of the outlook period. Sunday afternoon and evening continue to look like the best chance for severe weather during this time period, especially along and east of a line from Greeley to Alma Nebraska and including north central Kansas, between 3 pm and 11 pm. Large hail and damaging winds are the main threats. Additional strong thunderstorms are possible next week, so be sure to stay up to date on the latest forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight between 7 pm and midnight north of Interstate 80. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 20, 8:59 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 4 SW PLAINVILLE 39.19N 99.34W
06/20/2020 E3.00 INCH ROOKS KS PUBLIC
PICTURES FROM EMERGENCY MANAGER IN ROOKS
COUNTY. TIME ESTIMATED BY RADAR.
&&
JMBWSpecial weather statement, Jun 20, 9:31 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Hastings NE
931 PM CDT Sat Jun 20 2020
KSZ005-017-210315-
Rooks KS-Phillips KS-
931 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOKS AND
SOUTHWESTERN PHILLIPS COUNTIES UNTIL 1015 PM CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Logan, or 17 miles southwest of Phillipsburg,
moving southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Webster State Park.
LAT...LON 3933 9954 3948 9960 3957 9960 3957 9963
3958 9961 3964 9942 3940 9928
TIME...MOT...LOC 0231Z 333DEG 12KT 3954 9950
Billings WrightLocal storm report, Jun 20, 9:32 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 S WILSONVILLE 40.04N 100.11W
06/20/2020 E1.75 INCH FURNAS NE PUBLIC
TIME ESTIMATED FROM RADAR.
&&
KSLocal storm report, Jun 20, 9:40 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
940 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL WOOD RIVER 40.82N 98.60W
06/20/2020 E1.00 INCH HALL NE PUBLIC
REPORT RELAYED VIA KSNB.
&&
JMBWSpecial weather statement, Jun 21, 12:09 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
1209 AM CDT Sun Jun 21 2020
NEZ041-048-049-210600-
Merrick NE-Nance NE-Polk NE-
1209 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NANCE...NORTHEASTERN
MERRICK AND CENTRAL POLK COUNTIES UNTIL 100 AM CDT...
At 1208 AM CDT, Doppler radar was tracking a strong thunderstorm near
Belgrade, or 32 miles west of Columbus, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fullerton, Genoa, Silver Creek and Belgrade.
LAT...LON 4116 9767 4145 9813 4150 9809 4150 9804
4151 9804 4151 9789 4153 9788 4153 9781
4148 9770 4140 9770 4139 9760 4133 9760
4136 9749
TIME...MOT...LOC 0508Z 303DEG 23KT 4148 9797
HeinleinSpecial weather statement, Jun 21, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
221 AM CDT Sun Jun 21 2020
KSZ018-210800-
Osborne KS-
221 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 300
AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Natoma, or 23 miles northeast of Emmeram, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natoma.
LAT...LON 3922 9905 3945 9904 3929 9856 3913 9864
3913 9901
TIME...MOT...LOC 0721Z 291DEG 14KT 3927 9895
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Special Weather Statement | GID | Valley | 44 min |
| Jun 20, 7:46 PM CDT | Special Weather Statement | GID | Buffalo | 29 min |
| Jun 20, 7:47 PM CDT | Special Weather Statement | GID | Greeley | 28 min |
| Jun 20, 7:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 51 min |
| Jun 20, 8:16 PM CDT | Special Weather Statement | GID | Hall | 44 min |
| Jun 20, 8:37 PM CDT | Special Weather Statement | GID | Nance | 53 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton | 42 min |
| Jun 20, 8:54 PM CDT | Special Weather Statement | GID | Buffalo | 51 min |
| Jun 21, 12:09 AM CDT | Special Weather Statement | GID | Nance | 51 min |
| Jun 21, 12:35 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 40 min |
| Jun 21, 1:16 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 44 min |
| Jun 21, 7:16 AM CDT | Special Weather Statement | GID | Clay | 29 min |
| Jun 21, 7:18 AM CDT | Special Weather Statement | GID | Nuckolls | 27 min |
| Jun 21, 8:50 AM CDT | Special Weather Statement | GID | Polk | 25 min |
| Jun 21, 9:17 AM CDT | Special Weather Statement | GID | Polk | 28 min |
| Jun 21, 10:13 AM CDT | Special Weather Statement | GID | Webster | 32 min |
| Jun 21, 6:08 PM CDT | Special Weather Statement | GID | Howard, Sherman | 52 min |
| Jun 21, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 50 min |
| Jun 21, 6:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 46 min |
| Jun 21, 6:18 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 42 min |
| Jun 21, 6:33 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 42 min |
| Jun 21, 6:37 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 38 min |
| Jun 21, 6:56 PM CDT | Special Weather Statement | GID | Buffalo | 49 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 52 min |
| Jun 20, 8:24 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 30 min |
| Jun 20, 9:31 PM CDT | Special Weather Statement | GID | Rooks | 44 min |
| Jun 21, 7:21 AM CDT | Special Weather Statement | GID | Osborne | 24 min |
| Jun 21, 8:28 AM CDT | Special Weather Statement | GID | Mitchell | 32 min |
| Jun 21, 8:59 AM CDT | Special Weather Statement | GID | Smith | 31 min |
| Jun 21, 9:09 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 51 min |
| Jun 21, 9:51 AM CDT | Special Weather Statement | GID | Jewell | 24 min |
| Jun 21, 10:16 AM CDT | Special Weather Statement | GID | Jewell | 29 min |
| Jun 21, 10:19 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 41 min |
| Jun 21, 10:39 AM CDT | Special Weather Statement | GID | Mitchell | 36 min |
| Jun 21, 11:06 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 39 min |
| Jun 21, 11:42 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 48 min |
| Jun 21, 1:28 PM CDT | Special Weather Statement | GID | Mitchell | 32 min |
| Jun 21, 2:16 PM CDT | Special Weather Statement | GID | Osborne | 29 min |
| Jun 21, 2:28 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 47 min |
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 49 min |
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 41 min |
| Jun 21, 3:23 PM CDT | Areal Flood Advisory | GID | Osborne | 3 hr |
| Jun 21, 3:57 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 48 min |
| Jun 21, 4:16 PM CDT | Areal Flood Advisory | GID | Rooks | 3 hr |
| Jun 21, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 40 min |
| Jun 21, 4:31 PM CDT | Flash Flood Warning | GID | Rooks | 5 hr |
| Jun 21, 4:52 PM CDT | Special Weather Statement | GID | Phillips | 38 min |
| Jun 21, 5:00 PM CDT | Special Weather Statement | GID | Phillips | 45 min |
| Jun 21, 5:03 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 16 min |
| Jun 21, 5:22 PM CDT | Special Weather Statement | GID | Smith | 23 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.